MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 850190
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon receipt of item, it was found that the protective layer over yellow foam was torn.No patient injury was reported.
 
Additional Manufacturer Narrative
Visual inspection of the returned device confirmed the defect.The cuff was torn.The complaint device was reviewed with the production operators, and a review of the production floor and the process was conducted to determine how the defect occurred and why it was not identified prior to packaging.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15885786
Report Number3012307300-2022-27615
Device Sequence Number5316346
Product Code JOH
UDI-Device Identifier15021312006803
UDI-Public15021312006803
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K913859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2025
Device Model Number850190
Device Catalogue Number850190
Device Lot Number4018549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown